Topamax and acne!! Anyone???

View previous topic View next topic Go down

Topamax and acne!! Anyone???

Post  lostinobx on Wed Jul 07, 2010 8:48 am

Ok folks, I have an unusual question and was wondering if anyone has had this problem.

I am almost 49 years old. In my teens and early 20's I NEVER had acne. Not once. I always had a beautiful complexion and was so very thankful that I did.

Well, all of that changed when I reached my 40's and I never knew why. I guess I put it all on stress and hormones. The stress more so than my hormones because I have had a hysterectomy, but do still have my ovaries which produce hormones.

I have been on and off topamax for a number of years, starting in my 40's. I have been doing some reading on other forums and have noticed that some people who are taking topamax are also having acne issues. My acne is usually on my chin area, but spread sometimes to jawline and now to the lower part of my face. And, they are somtimes cyst like acne that hurt like a you know what!!

I have changed absolutely nothing in my diet, makeup, cleansing products. I have tried all types of over the counter cleansers and nothing has worked to date. Right now I am using 100% natural tea tree oil and have seen a little difference, but am still getting them. Also, when they do clear up, they leave red or dark scar like thingies on my face. Talk about absolutely embarrassing!!! Especially at my age. Also, being single and wanting to get back out dating again, I am very self conscious although people tell me they can barely see anything. Well, I can see it!

So, have any of you that are taking topamax noticed any acne issues? And, if so, what are you using to help with these pain in the butt things?

I even brought it up to my Dr. to see if he would write me a script (this was before I came across this info relating acne with topamax) and he wouldn't because he said he couldn't justify it. I do not have the finances to go to a dermatologist. So, if I can show proof that topamax might play a role, then maybe he will give me some scripts.

Any input would be greatly appreciated.

Hugs!

lostinobx

Posts : 149
Join date : 2010-06-14
Age : 55
Location : Chester, VA

Back to top Go down

topamax

Post  Norma on Wed Jul 07, 2010 9:31 am

Topamax had hormone-like effects on me. I don't remember acne specifically, but it has been many years. I had intermenstrual bleeding and tender breasts, not to mention emotional side effects that were like PMS multiplied many times over. Since I did not get much help from it, I only took it a few months and gave up.

Norma

Norma

Posts : 25
Join date : 2009-12-04

Back to top Go down

Re: Topamax and acne!! Anyone???

Post  lostinobx on Wed Jul 07, 2010 1:12 pm

Norma,

Thanks for your response. I too had the bleeding during my periods, before my hysterectomy. But after the hysterectomy my dr. did a biopsy and found that I had adynomiosis (sp). This is the opposite of endometreosis(sp). Sorry about the spelling. Smile

I had always thought that cramps during periods were normal as well as irregular bleeding. But much to my surprise, it's not normal. Some cramping is, but not the double over, can't move, nauseating, etc., cramping. And the only way to find out if you have adyno is AFTER a hysterectomy when a biopsy is done on your uterus.

Has anyone experienced acne with topamax?

Hugs all!

lostinobx

Posts : 149
Join date : 2010-06-14
Age : 55
Location : Chester, VA

Back to top Go down

acne

Post  lentils on Fri Jul 09, 2010 4:18 pm

I'm on a low dose of topamax (35 mgs) and I have noticed a slight case of acne. I did have acne when I was young, then it went away when I started menopause, but now it's back. You can probably get a script from a dermatologist or primary care doctor for a low dose antibiotic, or perhaps they will recommend something else.

lentils

Posts : 286
Join date : 2010-01-07

Back to top Go down

Re: Topamax and acne!! Anyone???

Post  phillips87 on Sat Jul 10, 2010 12:40 pm

I have also been off and on Topomax several times. I quit taking it on my own but not because of acne.
I stopped taking it b/c it totally obliterated my sex drive. I was on a topomax forum for a while and I guess that is a very common side effect according to the post I read.
Anyone else have that problem?
avatar
phillips87

Posts : 10
Join date : 2010-07-08

Back to top Go down

topamax

Post  lentils on Sun Jul 11, 2010 2:01 am

Topamax has not affected my sex drive.

lentils

Posts : 286
Join date : 2010-01-07

Back to top Go down

Re: Topamax and acne!! Anyone???

Post  lostinobx on Mon Jul 12, 2010 1:46 pm

Thanks for all of the responses.

The next time I go to my doctor I'm going to mention this to him and see if any of his other patients have complained about this issue.

I cannot go to a dermatologist because I don't have insurance, so will have to ask my neuro if he will give me a script for something.

As far as topamax interferring with my sex drive - nope, it didn't, only my divorce has Sad

Seriously though, I had been on some medications that did, but can't remember which ones they were right now. Thinking one might have been cymbalta, but not sure.

lostinobx

Posts : 149
Join date : 2010-06-14
Age : 55
Location : Chester, VA

Back to top Go down

Re: Topamax and acne!! Anyone???

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum